MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C199E
Medical Device Problem Codes Defective Component (2292); Malposition of Device (2616); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film review summary: the cause of the reported shorter than expected right limb extension of 156mm length, and not the 199mm labeled length, could not be determined from the pre-implant films provided.Images during implant were not provided and the reported event could not be assessed, and no post-implant films with the potential for confirmation of the stent graft length were also available for review.Returned pre-implant ct¿s revealed that the patient had a 6cm max diameter infrarenal aaa, as well as bilateral common iliac aneurysms measuring 7cm in diameter on the right and 5cm on the left side.The proximal neck and iliac arteries were tortuous.At the lower portion of the proximal neck, the infrarenal neck measured a maximum angulation of 90 deg a-p x 60 deg rt-lt; relative to the distal aorta.Both common iliac arteries were aneurysmal nearly their full-length, acutely angulated posteriorly and laterally (especially on the right), and contained significant thrombus.The right common iliac artery measured ~7cm diameter x 10cm length, and the average flow lumen diameter ranged from 30 to 18mm.On the left side, the lcia aneurysm measured ~5cm max diam x 9cm length, with a flow lumen of 25 ¿ 20mm.The reported mis-labeled/short limb extension could not be confirmed.Lack of returned films post-implant did not allow for possible direct visual confirmation of the implanted limb length; via scale measurement and stent ring count.From the films returned it is possible that vessel tortuosity, which was primarily observed along the proximal neck and at the onset of the right common iliac, with resulting additional vessel length, may have led to the right limb extension landing shorter than expected.Potential stent graft compression (¿train-wrecking¿) during implant may have also reduced the final implanted length of the device.Review of endurant ii manufacturing documents and analysis of the returned delivery system confirmed that the device was a 199mm length limb.A manufacturing review confirmed that the stent graft met all quality inspection criteria during stent graft manufacturing, including a recorded 200mm length, and a 200mm length was also confirmed just prior to stent graft loading into the delivery system.Analysis of the returned delivery system also confirmed a 199mm length stent graft based on the fixed position of the delivery system stent stop.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 60mm diameter abdominal aortic aneurysm.It was reported that during the index procedure as the endurant limb was being deployed on the right ipsi side an esbf3614c103e endurant iis bifurcate, the proximal marker was lined up with flow divider.The physician turned the handle and upon deployment the limb stent graft was partially deployed in the ipsilateral side of the bifurcated stent graft.It was noted that the physician was sure that the stent graft was landed at the appropriate landing zone but the device then dropped by 30mm.At that point, the physician re-checked the box and packaging to ensure the proper device was opened.It is confirmed to be the correct limb that the physician required as per the packaging.It was stated that the physician verified the measurement via a marking pigtail catheter on the deployed limb.It appeared to meet the measurements of a 156 length limb not the 199 length that was labeled.The physician was able to keep within the 30mm proximal overlap and distal seal was achieved without the use of further extension devices.Per the physician, the cause of the event is possibly related to a product problem.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported shorter than expected right limb extension of 156mm length, and not the 199mm labeled length, could not be determined from the films provided.Excerpts from the angiograms (3 still images) during implant confirmed that the bifurcate ipsi limb on the right side had been extended with an endurant limb into the right external iliac artery.The right limb extension was implanted proximally overlapping the bifurcate ipsi limb 35 ¿ 40mm¿s, and extended distally into the right external iliac artery.The right limb extension was moderately angulated at its mid-length to a maximum of ~70 deg laterally-right; the amount of any a-p angulation could not be assessed.From the calibrated catheter seen placed within the full length of the right limb extension, the distance from the proximal to distal markers measured 165mm (16.5 markers).However, the catheter did not appear to always track along the limb centerline as it coursed from the proximal to the distal end of the limb, and took a slightly shorter pathway.The number of stent rings was confirmed to be n=19; no stent graft issues were confirmed.The reported mis-labeled/short limb extension could not be confirmed; the patient appeared to have been implanted with the labeled 199mm length device.The returned films during implant confirmed the correct stent ring count; n=19.It is likely that the limb measurement discrepancy via the catheter (165mm length; ~35mm shorter than expected length) was due to vessel tortuosity, with the catheter not tracking along the limb centerline and taking a shortened pathway, as well as also due to slight stent ring compression (train-wrecking) occurring during implant possibly exacerbated from the vessel angulation.In addition to visual confirmation of the correct limb length from films during implant, review of endurant ii manufacturing documents and analysis of the returned delivery system also confirmed that the device was a 199mm length limb.A manufacturing review confirmed that the stent graft length measured within specification at 200mm, a 200mm length was also confirmed just prior to stent graft loading into the delivery system, and analysis of the returned delivery system also confirmed the specified 199mm nominal length stent graft based on the fixed position of the delivery system stent stop.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the delivery system was returned.Kinks were observed along the inner spiral lumen.There was no further damage observed to the delivery system.The distance between the taper tip and stent stop was measured at 199mm.As the stent stop is cut to the length based on the graft length this confirmed the correct graft was loaded in the delivery system.Analysis of the returned delivery system confirmed there was no mislabelling issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8094161
Report Number2953200-2018-01597
Device Sequence Number11307435
Product Code MIH
UDI-Device Identifier00643169467620
UDI-Public00643169467620
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Model NumberETLW1610C199E
Device Catalogue NumberETLW1610C199E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer12/05/2018
02/28/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/27/2018
03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight102